By Wendy Burnett
I was checking the stream on one of my social media accounts a bit ago when I found an update from one of my friends containing the most terrifying description of a medication side-effect I have ever seen. There are many prescription medications that have the following warning:
X may cause suicidal thoughts or actions in a very small number of people. Call your doctor right away if you have new or worsening depression, suicidal thoughts or actions, or unusual changes in mood or behavior.”
I thought it was important for those who might be given one of these meds to see this, so I got permission to post it here. The clinical warning is so bland that it gives no real understanding of what it means to have suicidal thoughts, what kinds of feelings come with them, or how to recognize what’s happening to you. This description will help you recognize when you need to get help.
“Hi again you guys. I don’t know if anybody really notices or appreciates these updates but perhaps they’ll help somebody at some point which is why I keep thinking I should write it all down. If it ever gets bothersome please let me know, and I will stop talking about it or remove you from this circle or whatever. I don’t want to annoy anybody, but I keep thinking… What if there’s somebody else out there? What if they are having the same kind of trouble? What if knowing that I did too could help them? I am mildly anxious to tell this story because I sincerely believe, for probably the only time in my adult life, that I almost died because of a medication’s side effects. Continue reading Suicidal? It May Be Your Medication . . . »